MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Model Number MI1000 MED-EL CONCERT PIN
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 07/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been explanted and has been returned to (b)(4) where it will be evaluated.When available, a device failure analysis will be submitted as a follow-up report.
 
Event or Problem Description
The hearing performance with the device became worse due to noise and subsequently there was a complete loss of sound.The user was re-implanted.
 
Additional Manufacturer Narrative
Conclusion: damage to the active electrode, as might be caused by an external mechanical impact, was determined to be the root cause of device failure.The problems given in the recipient report appear to match the damage found.This is a final report.
 
Event or Problem Description
The hearing performance with the device became worse due to noise.Subsequently there was a complete loss of access to sound with the device.The recipient was re-implanted with a new device on (b)(6) 2019.

Brand Name
MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
MDR Report Key8978697
Report Number9710014-2019-00668
Device Sequence Number18901064
Product Code MCM
UDI-Device Identifier09008737062750
UDI-Public(01)09008737062750
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMI1000 MED-EL CONCERT PIN
Device Catalogue Number07680
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/26/2019
Supplement Date Received by Manufacturer08/26/2019
Initial Report FDA Received Date09/10/2019
Supplement Report FDA Received Date11/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age11 YR